×

zbMATH — the first resource for mathematics

The Chern character in the simplicial de Rham complex. (English) Zbl 1351.58003
Let \(G\) be a Lie group. It is well known that the characteristic classes of principal \(G\)-bundles are in one-one correspondence with elements in \(H^*(BG)\), where \(BG\) is the classifying space of \(G\). Since it is well known that \(BG\) is not a manifold, \(H^*(BG)\) cannot be described using de Rham theory. Instead, we can consider the simplicial manifold \(NG(\ast)\) and consider a double complex \(\Omega^{p, q}(NG)=\Omega^q(NG(p))\) introduced by Dupont on it whose cohomology is isomorphic to \(H^*(BG)\). The article under review gives an explicit cocycle representative of the universal Chern character for \(G=\mathrm{GL}(n; \mathbb{C})\) in \(\Omega^{*, *}(NG)\).
Reviewer: Man Ho (Hong Kong)
MSC:
58A12 de Rham theory in global analysis
57R20 Characteristic classes and numbers in differential topology
19L10 Riemann-Roch theorems, Chern characters
14F40 de Rham cohomology and algebraic geometry
PDF BibTeX XML Cite
Full Text: arXiv Euclid
References:
[1] R. Bott, On the Chern-Weil homomorphism and the continuous cohomology of the Lie group , Adv. Math. 11 (1973), 289-303. · Zbl 0276.55011
[2] R. Bott, H. Shulman and J. Stasheff, On the de Rham theory of certain classifying spaces , Adv. Math. 20 (1976), 43-56. · Zbl 0342.57016
[3] J-L. Brylinski, Differentiable cohomology of gauge groups , math.DG/0011069.
[4] S. S. Chern and J. Simons, Characteristic forms and geometric invariants , Ann. of Math. 99 (1974), 48-69. · Zbl 0283.53036
[5] J. L. Dupont, Simplicial de Rham cohomology and characteristic classes of flat bundles , Topology 15 (1976), 233-245. · Zbl 0331.55012
[6] J. L. Dupont, Curvature and characteristic classes , Lecture Notes in Math. 640, Springer Verlag, 1978. · Zbl 0373.57009
[7] M. Mostow and J. Perchick, Notes on Gel’fand-Fuks cohomology and characteristic classes (Lectures by Bott) , In Eleventh Holiday Symposium, New Mexico State University, December 1973.
[8] G. Segal, Classifying spaces and spectral sequences Inst. Hautes √Čtudes Sci. Publ. Math. 34 (1968), 105-112. · Zbl 0199.26404
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.